MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL
Model Number 101036HFRM-V
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that two framing coils were placed in a basilar tip aneurysm.The hydroframe coil was then positioned in the aneurysm; however, prior to detachment, the coil was noted to have detached inside the microcatheter.Upon removal of the microcatheter, the implant coil was noted to be partially in the vessel and partially in the aneurysm.Attempts were made over approximately two hours to remove the coil with a snare device; however, the coil segment broke in two.The coil segment that extended into the parent vessel was removed with the snare device and the distal segment of the coil remained implanted in the aneurysm.There was no reported patient injury.The patient is reported to be okay.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The strain relief over the heater coil section was noted to be burnt.The distal black pet was removed to inspect; both lead wire solder connections were noted to be missing.The body coil was severely stretched, and the rest of the pusher was noted to be broken at the pet transition.The lead wires were noted to be tangled in the stretched body coil section on the other half of the body coil.Based on the reported details and investigation findings, the pusher was noted to be broken; however, the 2nd half of the pusher was not returned for analysis.The heater section was noted to be burnt, which is indicative of an attempt at thermal detachment.The complaint could not be confirmed and investigation is inconclusive.The exact root cause is unknown; however, the damage to the pusher exhibited evidence that it was subjected to excessive tensile force that exceeded the maximum strength specification.

Brand Name
HYDROFRAME FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7453242
Report Number2032493-2018-00079
Device Sequence Number128582
Product Code HCG
UDI-Device Identifier00811425027219
UDI-Public(01)00811425027219(11)160728(17)210630(10)160728F1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Model Number101036HFRM-V
Device Lot Number160728F1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;